Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 92, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 2002, 4:15 PM EDT for Early County, Georgia; Houston County, Alabama. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2002, 4:15 PM EDT (20:15 UTC)
- Expired
- Jun 14, 2002, 5:45 PM EDT
- In force
- 90 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Houston County, AL, Early County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 142015 SVRTLH ALC069-GAC099-142045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 414 PM EDT FRI JUN 14 2002 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL HOUSTON COUNTY IN ALABAMA SOUTHERN EARLY COUNTY IN GEORGIA * UNTIL 445 PM EDT(345 PM CDT)... * AT 414 PM EDT(314 PM CDT) DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES SOUTH OF PANSEY...OR ABOUT 8 MILES NORTHEAST OF COTTONWOOD...MOVING EAST AT 45 MPH. THE PUBLIC REPORTED WIND DAMAGE IN THE WESTERN PART OF THE COUNTY AT 255 PM CDT. * THE SEVERE THUNDERSTORM WILL BE NEAR... GORDON...HARMON SCHOOL BY 315 PM CDT... SAFFOLD...CEDAR SPRINGS BY 420 PM EDT... KILLARNEY...HOWARDS MILL BY 425 PM EDT... JONES CROSSROADS...LUCILE BY 430 PM EDT... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3122 8520 3104 8517 3109 8493 3127 8492 .END 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:42 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 14, 2:42 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 242 PM EDT FRI JUN 14 2002 MODEL DISCUSSION: MODELS INDICATE THAT THE LONG WAVE TROUGH WILL CONTINUE TO AMPLIFY W/ A LOBE OF VORTICITY SWINGING ACROSS AL AND GA TONIGHT. THE FRONT WOULD GET ABOUT HALF WAY ACROSS THE CWFA BY AROUND 06Z. IT IS NOW EXPECTED TO CLEAR ALL BUT OUR SE BIG BEND ZONES BY 12Z SAT. IT THEN WEAKENS AS IT MOVES INTO THE NRN PENINSULA. THE MAIN IMPACT ON THE CWFA FROM THIS SYSTEM WILL LIKELY BE THIS AFTERNOON AND THIS EVENING. LOCAL RADARS INDICATING THAT ISOLATED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE FRONT ACROSS SRN AL AND THE FL PANHANDLE IN AN AREA OF LOW LEVEL CONVERGENCE WHICH IS BEING ENHANCED BY AN OUTFLOW BOUNDARY. LAPS ANALYSES INDICATE THAT ATMOSPHERE IS DESTABILIZING RAPIDLY IN SE AL. UPPER LEVEL DIFFLUENCE OVER THE AREA WILL ENHANCE UPDRAFTS. UNIDIRECTIONAL SHEAR PROFILES AND GRADUALLY INCREASING MID LEVEL FLOW MAY RESULT IN A FEW OF THE CELLS EVOLVING INTO SHORT BOWING LINES WHICH WOULD PRODUCE A DAMAGING WIND THREAT. WILL MENTION STRONG GUSTY WINDS IN TSTMS FOR THIS EVENING. THE FRONT WILL NOT CLEAR OUR SE ZONES UNTIL EARLY SAT. ON SUN, A SECOND FRONT APPROACHES FROM THE N. HOWEVER, IT SHOULD BE MOISTURE STARVED. PW WILL BE BELOW AN INCH AND PLENTY OF MID LEVEL DRY AIR AND SUBSIDENCE MOVES IN OVER THE AREA. THEREFORE SEA BREEZES SHOULD BE SUPPRESSED. BY MON, THE FRONTAL BOUNDARY WILL BE STATIONARY ACROSS THE CWFA AND PW WILL RECOVER TO ABOUT 1.4, ENOUGH FOR SEA BREEZE POPS. PUBLIC FORECAST: FIRST PERIOD POPS WILL BE BASED ON RADAR TRENDS, BUT WILL LIKELY USE LIKELY POPS NW AND 20 OVER SE BIG BEND W/ SCT POPS IN BETWEEN. FOR TONIGHT...THE ATMOSPHERE MAY BE STABILIZED BY RAIN COOLED OUTFLOW. HOWEVER, BELIEVE MAV POPS ARE TOO LOW. WILL BLEND CURRENT FORECAST W/ ETA/NGM MOS. FOR SAT, WILL ONLY MAINTAIN POP OVER SE BIG BEND, AND PERHAPS FRANKLIN CO. THEN NO POPS FOR SAT NIGHT INTO SUN. FOR MON, WILL ADVERTISE SCT POPS DUE SEA BREEZE. MARINE: WINDS ARE NOT INCREASING AS RAPIDLY AS MODELS WERE INDICATING, SO PLAN TO KEEP FORECAST BELOW SCEC RANGE FOR THIS EVENING. BEYOND THAT, WILL STEP BACK FROM A POST FRONTAL WIND SHIFT TO NW AS THE FRONT IS EXPECTED TO STALL OVER OR JUST S OF THE WATERS. FIRE WX: DROPPED WATCH FOR HIGH DISPERSION. EXPECTING SURFACE AND TRANSPORT WINDS TO BE PRETTY CLOSE TODAY AND THAT DROPPED OUR DISPERSION INDICES DOWN INTO THE 60S. RED FLAG CONDITIONS NOT ANTICIPATED ON SAT EITHER. EXTENDED: MRF AND ECMWF BOTH SHOW THE LONG WAVE TROUGH PERSISTING IN THE ERN U.S INTO TUE, BUT THEN PULLING OUT RAPIDLY TO THE NE BY WED. IN THE WAKE OF THE RETREATING WESTERLIES, WE ARE LEFT WITH A BROAD UPPER LEVEL RIDGE ACROSS THE SRN U.S. FOR THE END OF NEXT WEEK. AT THE SURFACE, A LARGE RIDGE WILL EXTEND FROM THE N ATLANTIC E INTO THE ERN U.S. W/ IT/S AXIS N OF US. THE OLD FRONTAL BOUNDARY WILL STILL BE STALLED ACROSS OUR CWFA TUE AND WED AND THEN BEGIN LOSING IT/S IDENTITY ON THU. WILL MAINTAIN DIURNAL CONVECTION IN FORECAST EACH DAY. BY FRI, THE BOUNDARY SHOULD BE GONE, BUT LOW LEVEL SE FLOW AROUND THE RIDGE TO THE N WILL WARRANT POPS DUE TO THE SEA BREEZE. PRELIM NUMBERS... TLH 69 92 63 92 420- PFN 73 88 70 87 420- DHN 66 90 63 90 6-0- ABY 67 90 63 90 6-00 VLD 70 92 61 92 4100 CTY 72 90 65 90 240- .TLH... .AL...NONE. .GA...NONE. .FL...NONE. WOOL
In the hours before
Special weather statement, Jun 14, 11:00 AM EDT, 5 hours 15 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-142045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EDT FRI JUN 14 2002 THIS OUTLOOK PERTAINS TO SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND...THE EASTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A PRE-FRONTAL TROUGH OF LOW PRESSURE DRIFTS ACROSS THE AREA. THIS TROUGH IS AHEAD OF A COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE AREA TONIGHT INTO SATURDAY. IN ADDITION...A SEA BREEZE WILL FORM IN THE AFTERNOON OVER THE BIG BEND. ANY STORMS PRODUCED BY THE SEA BREEZE WILL DISSIPATE AROUND SUNSET. ONE OR TWO OF THE STRONGEST STORMS MAY PRODUCE DAMAGING WIND GUSTS. HOWEVER...THE OVERALL SEVERE WEATHER THREAT IS LOW AND SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KEEP IN MIND THAT ANY SUMMERTIME THUNDERSTORM WILL PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:33 PM EDT | Severe Thunderstorm Warning | TAE | Miller, Seminole | 14 days |
| Jun 14, 5:00 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller, Mitchell | 15 days |
| Jun 14, 5:20 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Brooks, Calhoun, Clay, Colquitt, Decatur and 12 more | 200 days |
| Jun 14, 2:39 PM EDT | Severe Thunderstorm Warning | TAE | Dale | 81 min |
| Jun 14, 3:27 PM EDT | Severe Thunderstorm Warning | TAE | Henry | 93 min |
| Jun 14, 3:49 PM EDT | Severe Thunderstorm Warning | TAE | Houston | 116 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Severe Thunderstorm Warnings in Alabama, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.